Page 2 of 2 FirstFirst 12
Results 11 to 13 of 13

Thread: Starting citalopram, concerns/side effects...

  1. #11

    Re: Starting citalopram, concerns/side effects...

    Quote Originally Posted by panic_down_under View Post
    The only stupid questions are those never asked.



    The most common symptom is fainting caused by the heart beating very fast, but inefficiently, sometimes for hours.

    LQTS shouldn't be confused with the skipped beats and short lived accelerated heart rate of palpitations. These are normal, indeed necessary, and a sign of a heart in good health. We tend to notice palpitations more than those without anxiety. Whether it's because anxiety triggers more of them, or simply because we monitor our bodies more closely is one of those subjects which promotes much discussion and not much enlightenment.



    I'm not sure this is actually a thing, at least not directly caused by the med, and more likely due to psychological factors. There are ways of minimising sexual dysfunction while on the med, however, these include taking prescriptions medications in small doses such as buspirone (Buspar) and bupropion (Wellbutrin, Zyban), however, UK GPs appear to be unwilling to prescribe meds off-label so you may not be able to get them, unfortunately.



    A very good idea. Our anticipations are almost always far worse than the reality and can sometimes ensure we develop them. An anxious mind is all too adept at generating the full symphony of symptoms for us if allowed to ruminate on potential side-effects.
    Thank's again for a very thorough response panic_down_under. I feel reassured on the longQT front, having never in my life fainted. There has been a slight delay in being able to start treatment (should be able to start Citalopram by the end of the week), I'm now at a point where I'm looking forward to being able to start the medications (as opposed to nervous), as the health anxiety is continually getting worse, and manifesting in symptoms ever more similar to a panic attack.

  2. #12
    Join Date
    Jan 2017
    Posts
    1,682

    Re: Starting citalopram, concerns/side effects...

    Quote Originally Posted by mcohen View Post
    I'm now at a point where I'm looking forward to being able to start the medications (as opposed to nervous), as the health anxiety is continually getting worse, and manifesting in symptoms ever more similar to a panic attack.
    The thing to always keep in mind is that while side-effects can sometimes be unpleasant and/or scary, they are rarely an indication of harm being done. It's just that serotonin has several functions in most organs of the body and SSRIs and other serotonergic ADs can sometimes affect these even more than the brain in the short term. After a while the extra serotonin activity should trigger the downregulation of serotonin synthesis and expression and the side-effects will then diminish, although they may return for a while after dose increases.

  3. #13

    Re: Starting citalopram, concerns/side effects...

    Quote Originally Posted by panic_down_under View Post
    The thing to always keep in mind is that while side-effects can sometimes be unpleasant and/or scary, they are rarely an indication of harm being done. It's just that serotonin has several functions in most organs of the body and SSRIs and other serotonergic ADs can sometimes affect these even more than the brain in the short term. After a while the extra serotonin activity should trigger the downregulation of serotonin synthesis and expression and the side-effects will then diminish, although they may return for a while after dose increases.
    Hi panic_down_under, just thought I'd check in to say I am now on day 4 of Citalopram and, (touch wood!) haven't had any major side effects to report. So far the only side effects have been a general, but not extreme, rise in my anxiety and health anxiety, and a definite increase in tiredness.

Page 2 of 2 FirstFirst 12

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Starting Escitalopram side effects
    By MattZion in forum Escitalopram / Lexapro / Cipralex
    Replies: 5
    Last Post: 06-09-17, 12:56
  2. What are the side effects when starting sertraline
    By joylewis in forum Sertraline / Zoloft / Lustral
    Replies: 10
    Last Post: 14-12-12, 16:25
  3. Starting tomorrow - side effects?
    By rocklover in forum Propranolol / Inderal
    Replies: 13
    Last Post: 03-12-11, 11:48
  4. Citalopram - starting dose and side effects
    By scorpionwhispers in forum Panic / Panic Attacks
    Replies: 9
    Last Post: 17-03-10, 13:42
  5. Starting dose and side effects for Citalopram
    By scorpionwhispers in forum Health Anxiety
    Replies: 5
    Last Post: 15-03-10, 09:22

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •